Periodic solutions of an unsymmetric oscillator including a comprehensive study of their stability characteristics

Published

Journal Article

The periodic solutions of a non-linear oscillator with unsymmetric restoring force and harmonic excitation are studied by means of harmonic balance using an arbitrary number of modes in the assumed solution. Comparisons between the approximate solution for two modes are made with respect to both one mode and numerical solutions. Different stability criteria have been used in a comparative analysis which shows that higher order criteria not only give more accurate results but also respect the correct sequence of flips and folds without a significant increase in computational cost. © 1996 Academic Press Limited.

Full Text

Duke Authors

Cited Authors

  • Donescu, P; Virgin, LN; Wu, JJ

Published Date

  • May 23, 1996

Published In

Volume / Issue

  • 192 / 5

Start / End Page

  • 959 - 976

International Standard Serial Number (ISSN)

  • 0022-460X

Digital Object Identifier (DOI)

  • 10.1006/jsvi.1996.0228

Citation Source

  • Scopus